Alert archive / North Carolina / Flash Flood Warnings in 2005

Flash Flood Warning 12, NWS Raleigh, NC

July 7, 2005Forsyth County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jul 7, 2005, 3:49 PM EDT for Forsyth County, North Carolina. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2005, 3:49 PM EDT (19:49 UTC)
Expired
Jul 7, 2005, 5:45 PM EDT
In force
116 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 99 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 071950
FFWRAH
NCC067-072145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 545 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS THAT ARE CONTINUOUSLY MOVING OVER FORSYTH
  COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELEWS
  CREEK...CLEMMONS...DENNIS...PFAFFTOWN...ROSMONT...RURAL HALL...
  SMITH-REYNOLDS AIRPORT...TOBACCOVILLE AND WINSTON-SALEM.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY.

LAT...LON 3625 8003 3603 8018 3597 8039 3606 8050
      3612 8044 3625 8044

$$

DGS
2 follow-up statements
000 
WGUS72 KRAH 072022
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT THU JUL 7 2005

NCC067-072145-
FORSYTH NC-
421 PM EDT THU JUL 7 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 545 PM EDT FOR FORSYTH
COUNTY...

NATIONAL WEATHER SERVICE RADAR ESTIMATES THAT NEARLY 2 INCHES OF RAIN 
HAS FALLEN ACROSS WESTERN WINSTON-SALEM TO STANLEYVILLE. ADDITIONAL 
THUNDERSTORMS WILL MOVE OVER THIS AREA THROUGH 545 PM...PRODUCING AN 
ADDITIONAL INCH OF RAIN.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BELEWS
CREEK...DENNIS...PFAFFTOWN...RURAL HALL...SMITH-REYNOLDS AIRPORT AND
TOBACCOVILLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
RALEIGH.

LAT...LON 3625 8003 3603 8018 3597 8039 3606 8050
      3612 8044 3625 8044

$$

DGS
000 
WGUS72 KRAH 072139
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT THU JUL 7 2005

NCC067-072145-
FORSYTH NC-
539 PM EDT THU JUL 7 2005

...THE FLASH FLOOD WARNING FOR FORSYTH COUNTY IS CANCELLED...

AT 535 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
WIDESPREAD SHOWERS MOVING OUT OF FORSYTH COUNTY.  COORDINATION WITH 
THE FORSYTH COUNTY SHERIFF REVEALED NO KNOWN FLASH FLOODING IN THE 
COUNTY.  ANOTHER BAND OF SHOWERS WAS MOVING INTO THE FAR WESTERN 
PART OF THE COUNTY FROM YADKIN COUNTY...BUT THESE SHOWERS DID NOT 
APPEAR AS HEAVY AS THOSE THAT WERE CURRENTLY LEAVING THE COUNTY.  
AS A RESULT...THE FLASH FLOOD WARNING IS CANCELLED.

A FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM FRIDAY MORNING.  IF HIGH 
WATER IS ENCOUNTERED...DO NOT DRIVE WHERE THE WATER COVERS THE 
ROAD.  ALSO...STAY AWAY FROM ANY DRAINAGE DITCHES OR CREEKS WHERE 
THE WATER MAY BE RUNNING HIGH AND FLOWING FAST.  STAY TUNED TO THIS 
STATION FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3625 8003 3603 8018 3597 8039 3606 8050
      3612 8044 3625 8044

$$

DJF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:44 PM EDT, 5 minutes earlier.

Area forecast discussion, Jul 7, 3:44 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT THU JUL 7 2005

.SHORT TERM (REST OF THIS AFTERNOON)...
NEW TORNADO WATCH FORTHCOMING TO INCLUDE COUNTIES OF FORMER
TORNADO WATCH IN ADDITION TO ANSON AND WAKE COUNTIES. THE WATCH
SHOULD BE IN EFFECT UNTIL 10 PM. ZONE FORECASTS WILL BE SLIGHTLY
DELAYED TO ACCOUNT FOR THE NEW WATCH.

&&

.PREVIOUS DISCUSSION...
(ISSUED 315 PM EDT THU JUL 7 2005)

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
PLAN TO CONTINUE FLOOD WATCH AS IS THROUGH THE EARLY PART OF THE
NIGHT AND JUST AFTER MIDNIGHT.  MSAS AGREEING WITH THE GFS FORECAST
OF INCREASING THETA-E ONGOING OVER THE FAR WESTERN ZONES...AHEAD OF
BAND OF HEAVY SHOWERS MOVING SLOWLY EAST INTO THAT AREA.  COMBINED
WITH LOW-LEVEL CONVERGENCE...STRONG UVV...HIGH K INDICES...AND GOOD
INFLOW INTO THE SYSTEM FROM THE SOUTH...APPEARS PRUDENT TO CONTINUE
THE FLOOD WATCH DESPITE THE FACT THAT...FOR MOST OF THE DAY UNTIL
RECENTLY...MANY OF THE AREAS IN THE WATCH HAVE BEEN DRY.  THAT COULD
CHANGE QUICKLY GIVEN EXPECTED RAINFALL RATES THROUGH THE EVENING.
REFERENCE SATELLITE PRECIP ESTIMATES FROM NESDIS.  IN ADDITION TO
THE FLOOD THREAT...UNSTABLE AIR MASS IN PLACE WITH LIFTED INDICES
FROM -4C TO -6C.  WITH AVAILABLE HELICITY AND CONVERGENCE ALONG A
SURFACE BOUNDARY OVER NORTHERN ZONES...TORNADIC POTENTIAL REMAINS
AS PER TORNADO WATCHES ALREADY ISSUED FOR PARTS OF CENTRAL NORTH
CAROLINA.  IMPRESSIVE THAT CONVECTIVE BANDS EXTEND INTO NORTH
CAROLINA ALL THE WAY FROM NORTHERN FLORIDA.

ALTHOUGH SOMEWHAT DIFFERENT ON SOME OF THE DETAILS...BOTH THE NAM
AND THE GFS GENERALLY AGREE ON CONSIDERABLE MOISTURE AND LIFT THIS
EVENING WANING LATE TONIGHT.  HELD ON TO A RESIDUAL CHANCE LATE AS
THE REMNANTS OF CINDY MOVE NORTHEAST AND A WEAK SURFACE TROUGH
REMAINS BEHIND...BUT GFS MODEL SOUNDINGS GROW INCREASINGLY STABLE
LATE TONIGHT AND AS THE LATE NIGHT HOURS APPROACH ANY REMAINING
SHOWERS SHOULD GENERALLY BE CONFINED TO EASTERNMOST ZONES.  FOR
FRIDAY AFTERNOON...STRONGEST 850MB WINDS ARE CONFINED TO THE COAST
AND THE HIGHER MOISTURE AND LIFT ARE OVER THE COASTAL PLAIN.  MODEL
SOUNDINGS SHOW A SURFACE TROUGH LINGERING MAINLY OVER EASTERN PARTS
OF THE FORECAST AREA...AND GFS MODEL SOUNDINGS SHOW AVAILABLE
INSTABILITY AND LIFT PREVAILING IN EASTERN ZONES...AND EAST FROM
THERE.  OPTED TO CONFINE SLIGHT CHANCE OR CHANCE POPS FRIDAY
AFTERNOON CENTRAL AND EAST.

NAM AND GFS START TO DIVERGE MORE AND MORE BEYOND FRIDAY NIGHT AS
DENNIS ENCROACHES ON FLORIDA AND THE GULF.  BASED ON ITS BETTER
TRACK RECORD OF LATE...GENERALLY FOLLOWED THE GFS.  AXIS OF LIFT AND
MOISTURE LIE JUST SOUTH OF THE FORECAST AREA OVERNIGHT FRIDAY...AND
CONTINUES JUST SOUTH OF THE FORECAST AREA OR INTO SOUTHERN ZONES
SATURDAY.  GFS MODEL SOUNDINGS TEND TO BE DRY AND STABLE...BUT WILL
HAVE A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS SOUTH ON SATURDAY...
INCREASING TO A CHANCE SUNDAY EXCEPT SLIGHT CHANCE AT BEST OVER THE
NORTHEAST ZONES WHERE SUBSIDENCE IS FORECAST TO BE THE RULE THROUGH
SUNDAY NIGHT.

PLAN TO ISSUE ZONE FORECASTS RIGHT AROUND 4 PM TO APPROPRIATELY
HANDLE EARLIEST TORNADO WATCH...SCHEDULED TO EXPIRE THEN.

LONG TERM (MONDAY THROUGH THURSDAY)...
OVERALL...NO SIGNIFICANT CHANGES TO THE EXTENDED FROM PREVIOUS
FORECAST OTHER THAN MINOR ADJUSTMENTS TO POPS.  HOWEVER...VERY
UNCERTAIN EXTENDED PERIOD BASED THE UNCERTAINTY IN THE TRACK DENNIS
WILL TAKE. LATEST OFFICIAL TRACK SHIFTED DENNIS JUST SLIGHTLY TO THE
EAST...BRINGING IT THROUGH EASTERN MS AND EVENTUALLY INTO THE MID
MS VALLEY. IF THIS HOLDS TRUE...WE WILL BE SANDWICHED BETWEEN DENNIS
AND A STRONG UPPER LOW OFF OF NEW ENGLAND...WITH A SLIGHTLY WEAKER
UPPER RIDGE RESULTING IN LESS SUBSIDENCE TO CAP THE AREA. A WARM
FRONT IS PROGGED TO MOVE NORTH ACROSS THE AREA MONDAY AND...
DEPENDING ON WHAT DENNIS DOES...WILL STALL NORTH OF THE AREA FOR
MOST OF THE REMAINDER OF THE PERIOD. RESULTING STRONG AND MOIST
SOUTHERLY FLOW WILL NECESSITATE POPS THROUGH MOST OF THE
PERIOD...BUT GIVEN UNCERTAINTY...WILL KEEP POPS SLIGHT TO LOW CHANCE
FOR NOW. IT IS TOO EARLY TO TELL AND WILL HAVE TO WATCH THE
PROGRESSION OF THE SYSTEM...BUT VEERING PROFILES WITH DECENT SPEED
SHEER AND BOUNDARY LAYER CONVERGENCE TUESDAY AND WEDNESDAY MAY BE
CAUSE FOR CONCERN IF CURRENT PROGS TURN OUT TO HAVE MERIT.
TEMPERATURES REMAIN NEAR GUIDANCE...NEAR NORMAL FOR THE PERIOD.

AVIATION...
SCT TO BKN CLOUDS TWENTY-FIVE HUNDRED TO FOUR THOUSAND FEET.
CONDITIONS WILL LOWER IN SCATTERED SHOWERS AND TSTMS THROUGH
MIDNIGHT...ESPECIALLY ALONG A BOUNDARY ACROSS THE NORTHERN PORTION
OF THE CWA. THREAT OF PRECIPITATION SHOULD GRADUALLY TAPER OFF
OVERNIGHT WITH THE LOSS OF DAYTIME HEATING AND THE BOUNDARY MOVING
NORTH. CEILINGS LOWERING AOB ONE THOUSAND FEET AND VSBY AOB 3 MILES
IN STRATUS AND FOG 08/08-13Z. WINDS SHIFTING TO SOUTHEAST AT 10 KTS
THROUGH THE REST OF THE AFTERNOON...EXCEPT HIGHER IN TSTMS...AFTER
08/10Z WINDS SOUTHWEST AROUND 10 KTS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR NCZ007-021>023-038-039-073-074-083 UNTIL 2 AM
FRIDAY.
TORNADO WATCH FOR NCZ007-008-021>025-038>040-073-074 UNTIL 4
PM THURSDAY.
TORNADO WATCH FOR NCZ009>011-026>028 UNTIL 10 PM THURSDAY.
&&

SHORT TERM...DJF
Hazardous weather outlook, Jul 7, 5:49 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
549 AM EDT THU JUL 7 2005

NCZ007>011-021>028-038>043-073>078-083>086-088-089-081000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
549 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

REMNANTS OF TROPICAL STORM CINDY ARE EXPECTED TO CROSS CENTRAL NORTH
CAROLINA TODAY. ASSOCIATED BANDS OF HEAVY RAIN MAY RESULT IN
LOCALIZED FLOODING OF CREEKS AND STREAMS AND URBAN DRAINAGES...
PARTICULARLY NORTHWEST INCLUDING THE TRIAD AREA...LATER TODAY
AND EARLY TONIGHT. A FLOOD WATCH IS IN EFFECT FROM 11 AM THIS
MORNING UNTIL 2 AM TONIGHT FOR THE WESTERN PIEDMONT. THERE IS ALSO
A RISK OF ISOLATED TORNADOES FROM THUNDERSTORMS THIS AFTERNOON AND
EVENING THROUGHOUT CENTRAL NC.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED AFTER 11 AM TODAY UNTIL
EARLY TONIGHT.

RFG

In the hours before

Special weather statement, Jul 7, 11:25 AM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1125 AM EDT THU JUL 7 2005

NCZ007>011-021>028-038>043-073>078-083>086-088-089-072000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1125 AM EDT THU JUL 7 2005

...TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM EDT FOR SECTIONS OF
THE WESTERN AND NORTHERN PIEDMONT...
...RISK OF SEVERE THUNDERTSORMS ACROSS REMAINDER OF CENTRAL NORTH
CAROLINA THIS AFTERNOON AND EARLY TONIGHT...

A TORNADO WATCH REMAINS IN EFFECT FOR SECTIONS OF THE WESTERN AND
NORTHERN PIEDMONT UNTIL 4 PM. THE WATCH INCLUDES THAT PART OF
CENTRAL NORTH CAROLINA NORTH OF A LINE FROM ALBEMARLE TO PITTSBORO
TO OXFORD. THIS WATCH INCLUDES THE TRIAD REGION AS WELL AS
DURHAM...CHAPEL HILL AND ROXBORO.

THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE OVER THE
NORTHERN PIEDMONT THROUGH 2 PM. THE STRONGER STORMS WILL HAVE THE
POTENTIAL TO GENERATE DAMAGING WIND GUSTS AND ISOLATED
BRIEF TORNADOES. YOU WILL NEED TO ACT QUICKLY IF A WARNING IS
ISSUED FOR YOUR LOCATION.

ELSEWHERE ACROSS CENTRAL NORTH CAROLINA INCLUDING THE CITIES OF
FAYETTEVILLE...GOLDSBORO...ROCKY MOUNT...WILSON AND
LAURINBURG...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE
THROUGH 3 PM. THE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL AND WIND GUSTS UP TO 40 MPH. AN ISOLATED STORM OR TWO MAY
ALSO BE SEVERE...PRODUCING DAMAGING WINDS GUSTS UP TO 60 MPH.

PEOPLE ACROSS CENTRAL NORTH CAROLINA NEED TO MONITOR THEIR LOCAL
CONDITIONS AND STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION
THROUGHOUT THE AFTERNOON.
Special weather statement, Jul 7, 1:51 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
151 PM EDT THU JUL 7 2005

NCZ021-071845-
FORSYTH-
151 PM EDT THU JUL 7 2005

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY
THROUGH 245 PM EDT...

AT 151 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN NEAR STATESVILLE ...MOVING NORTHEAST AT 35 MPH.

THESE STRONG THUNDERSTORMS WILL MOVE ACROSS
CLEMMONS...WINSTON-SALEM...PFAFFTOWN AND TOBACCOVILLE BETWEEN 230 PM
AND 300 PM.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO
NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK
SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...
CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED.

04
Local storm report, Jul 7, 3:47 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT THU JUL 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TORNADO          5 NE CONCORD            36.50N 79.00W
07/07/2005                   PERSON             NC   LAW ENFORCEMENT

            TORNADO ON GROUND NEAR CITY LAKE IN CEFFO.

&&

ORROCK

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:41 PM EDTSevere Thunderstorm WarningRAHDavidson34 min
Jul 7, 1:45 PM EDTSevere Thunderstorm WarningRAHWarren30 min
Jul 7, 2:37 PM EDTSevere Thunderstorm WarningRAHForsyth38 min
Jul 7, 3:00 PM EDTTornado WarningRAHForsyth15 min
Jul 7, 3:22 PM EDTTornado WarningRAHForsyth23 min
Jul 7, 3:23 PM EDTTornado WarningRAHPerson40 min
Jul 7, 4:43 PM EDTTornado WarningRAHVance19 min
Jul 7, 5:02 PM EDTTornado WarningRAHGuilford30 min
Jul 7, 5:26 PM EDTTornado WarningRAHMontgomery, Randolph49 min
Jul 7, 5:46 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond37 min
Jul 7, 5:57 PM EDTSevere Thunderstorm WarningRAHMontgomery48 min
Jul 7, 6:18 PM EDTSevere Thunderstorm WarningRAHWarren27 min
Jul 7, 6:38 PM EDTSevere Thunderstorm WarningRAHMoore37 min
Jul 7, 7:04 PM EDTSevere Thunderstorm WarningRAHChatham50 min
Jul 7, 7:15 PM EDTSevere Thunderstorm WarningRAHLee36 min

Nearby

Flash Flood Warnings in North Carolina, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.